Alert archive / Nebraska / Wind Advisories in 2013
Wind Advisory 8, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at May 31, 2013, 3:38 AM CDT for 6 counties in Nebraska. It took effect at May 31, 2013, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2013, 3:38 AM CDT (08:38 UTC)
- In effect from
- May 31, 2013, 10:00 AM CDT
- Expired
- May 31, 2013, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Boone County, NE, Cedar County, NE, Knox County, NE, Madison County, NE, Pierce County, NE
The radar
The Omaha radar (KOAX), 152 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1344 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
423 WWUS73 KOAX 310838 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 338 AM CDT FRI MAY 31 2013 ...WINDS WILL INCREASE OVER NORTHEAST NEBRASKA TODAY... .STRONG SOUTHWEST TO WEST WINDS WILL OVERSPREAD THE AREA TODAY AS DEEP LOW PRESSURE MOVES SLOWLY EAST ACROSS THE DAKOTAS. NEZ011-012-016-017-030-031-311645- /O.NEW.KOAX.WI.Y.0008.130531T1500Z-130601T0000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-BOONE-MADISON- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... ALBION...ST. EDWARD...NORFOLK 338 AM CDT FRI MAY 31 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING...SOUTHWEST WINDS WILL INCREASE OVER THE AREA THIS MORNING AND BE ESPECIALLY STRONG DURING THE AFTERNOON HOURS. * WINDS...SPEEDS SHOULD INCREASE INTO THE 20 TO 30 MPH WITH GUSTS TO 35 MPH THIS MORNING AND THEN 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH MUCH OF THIS AFTERNOON. * IMPACTS...THE STRONG WINDS WILL MAKE FOR DIFFICULT DRIVING...ESPECIALLY ON NORTH-SOUTH ROADS. LOOSE OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS COULD BE BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CHERMOK
3 follow-up statements
194 WWUS73 KOAX 311540 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1040 AM CDT FRI MAY 31 2013 ...WINDS WILL INCREASE OVER NORTHEAST NEBRASKA TODAY... .STRONG SOUTHWEST TO WEST WINDS WILL OVERSPREAD THE AREA TODAY AS DEEP LOW PRESSURE MOVES SLOWLY EAST ACROSS THE DAKOTAS. NEZ011-012-016-017-030-031-312345- /O.CON.KOAX.WI.Y.0008.000000T0000Z-130601T0000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-BOONE-MADISON- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... ALBION...ST. EDWARD...NORFOLK 1040 AM CDT FRI MAY 31 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...SOUTHWEST WINDS WILL CONTINUE TO INCREASE OVER THE AREA THIS MORNING AND BE ESPECIALLY STRONG DURING THE AFTERNOON HOURS. * WINDS...SPEEDS WILL INCREASE INTO THE 20 TO 30 MPH WITH GUSTS TO 35 MPH THIS MORNING AND THEN 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH MUCH OF THIS AFTERNOON. * IMPACTS...THE STRONG WINDS WILL MAKE FOR DIFFICULT DRIVING... ESPECIALLY ON NORTH-SOUTH ROADS. LOOSE OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS COULD BE BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
304 WWUS73 KOAX 312019 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 319 PM CDT FRI MAY 31 2013 ...WINDY CONDITIONS INTO EARLY EVENING... .STRONG SOUTHWEST TO WEST WINDS WILL CONTINUE ACROSS PARTS OF NORTHEAST NEBRASKA LATE THIS AFTERNOON AS DEEP LOW PRESSURE MOVES SLOWLY EAST ACROSS THE DAKOTAS. NEZ011-012-016-017-030-031-010000- /O.CON.KOAX.WI.Y.0008.000000T0000Z-130601T0000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-BOONE-MADISON- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... ALBION...ST. EDWARD...NORFOLK 319 PM CDT FRI MAY 31 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE OVER THE AREA LATE THIS AFTERNOON. * WINDS...SPEEDS WILL RANGE FROM 25 TO 35 MPH WITH GUSTS TO 40 MPH THIS AFTERNOON. * IMPACTS...THE STRONG WINDS WILL MAKE FOR DIFFICULT DRIVING... ESPECIALLY ON NORTH-SOUTH ROADS. LOOSE OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS COULD BE BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
546 WWUS73 KOAX 010000 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 700 PM CDT FRI MAY 31 2013 NEZ011-012-016-017-030-031-010100- /O.EXP.KOAX.WI.Y.0008.000000T0000Z-130601T0000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-BOONE-MADISON- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... ALBION...ST. EDWARD...NORFOLK 700 PM CDT FRI MAY 31 2013 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... WHILE WINDS WILL BE GUSTY THIS EVENING...THEY WILL REMAIN BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at May 31, 3:10 AM CDT, 28 minutes earlier.
Area forecast discussion, May 31, 3:10 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
310 AM CDT FRI MAY 31 2013
.DISCUSSION...
THUNDERSTORM CHANCES TODAY...MOSTLY SERN ZONES EARLY THEN AGAIN
LATER THIS AFTERNOON...AND WINDS...MAINLY NWRN ZONES THIS AFTN
MAIN FORECAST ISSUE IN SHORT TERM.
RESIDUAL MOISTURE/INSTABILITY IN SERN NEBR/SWRN IA COMBINED WITH
UPPER JET SEGMENT PUNCHING ACROSS KS HAS ALLOWED SCT CONVECTION TO
REDEVELOP INTO SERN ZONES THIS MORNING WITH OTHER ACCAS-TYPE
CLOUDS PER STLT NEAR AND EAST OF OMAHA AT 730Z. WILL CARRY SMALL
POPS THIS MORNING TO ACCOUNT FOR THIS ACTIVITY...ALTHOUGH IT
COULD BE SHIFTING TOWARD OR SE OF FAR SERN ZONES BY 12-13Z. WITH
EVEN COOLER H5 TEMPS SPREADING OVER AREA TODAY COMPARED TO
YDA...AND TEMPS FORECAST TO REACH AT LEAST AS HIGH AS THURSDAY IF
NOT WARMER SERN ZONES...WOULD SUSPECT AFTN REDEVELOP POSSIBLE PER
NAM FORECAST SOUNDINGS AND 00Z 4KM WRF. ADDED TSTM POPS MOST OF
SERN ZONES. OTHERWISE A FEW SHOWERS COULD SPREAD INTO NRN ZONES
LATER TODAY AS UPPER LOW SHIFTS EAST A LITTLE ACROSS DAKOTAS.
WITH LOW LEVEL WINDS ALIGNING FROM SFC THRU H85 IN NRN ZONES ALONG
WITH TIGHTENING GRADIENT...BOOSTED WINDS NWRN ZONES WHICH COULD
REACH WIND ADVISORY CRITERIA AND THUS ONE WAS ISSUED NW THRU N OF
COLUMBUS.
A BLUSTERY AND COOL DAY SHAPING UP FOR SATURDAY WITH RAIN/SHOWERS
POSSIBLY SPREADING TOWARD OMAHA/LINCOLN AREAS. KEPT MAX TEMPS
CLOSER TO COOLER MET GUIDANCE MOST AREAS.
SUNDAY LOOKS TO BE PRETTY DECENT...DRY WITH MODERATING
TEMPERATURES AND DECREASING WINDS. LITTLE CHANGES FROM PRIOR
FORECAST.
EXTENDED...MADE NO CHANGES FROM MODEL/PREVIOUS FORECAST BLEND WITH
THIS FORECAST. THIS INCLUDED SMALL TSTM POPS WITH WARM ADVECTION
ON MONDAY WITH HIGHER CHANCES THEN INTO MIDWEEK AS ANOTHER UPPER
LOW DROPS ONTO NORTHERN PLAINS. IT APPEARS AIRMASS PIVOTING DOWN
THIS FAR SOUTH WITH THIS NEXT SYSTEM NOT QUITE AS COOL AS THIS
WEEKENDS...THUS NO 60S MENTIONED FOR MAX TEMPS IN THE EXTENDED
ATTM.
CHERMOK
&&
.AVIATION...
06Z TAFS FOR KOFK...KLNK AND KOMA.
GENERALLY VFR CONDITIONS ARE EXPECTED THROUGH FRIDAY EVENING. A
LOW PRESSURE SYSTEM OVER THE NORTHERN PLAINS WILL BRING STRONG
SOUTHWEST TO WEST WINDS ACROSS EASTERN NEBRASKA TAF SITES FRIDAY
AFTERNOON. EXPECT WINDS OF 15 TO 30KT WITH SCATTERED TO BROKEN
CLOUDS AT FL040. THERE IS A SMALL CHANCE FOR SHOWERS BEFORE
BETWEEN 10Z AND 14Z...THEN ISOLATED THUNDERSTORMS BETWEEN 21Z AND
00Z. DID NOT INCLUDE THESE IN THE TAF AS COVERAGE IS EXPECTED TO
BE ISOLATED.
DERGAN
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR NEZ011-012-016-017-030-031.
IA...NONE.
&&Hazardous weather outlook, May 30, 9:33 PM CDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 933 PM CDT THU MAY 30 2013 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-311645- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 933 PM CDT THU MAY 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS NORTHEASTERN NEBRASKA AND SOUTHWEST IOWA LATE THIS EVENING. A FEW THUNDERSTORMS COULD BECOME STRONG WITH SMALL HAIL AND WIND GUSTS TO 50 MPH. AN ISOLATED SEVERE STORM IS POSSIBLE. THE STORMS ARE EXPECTED TO WEAKEN AFTER SUNSET. A FEW SHOWERS AND AN ISOLATED THUNDERSTORM COULD POP UP ON FRIDAY AS WELL...BUT SEVERE STORMS ARE NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS FROM MONDAY NIGHT THROUGH FRIDAY. THE BEST CHANCE FOR SEVERE STORMS APPEARS TO BE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR FRIDAY. FOBERT
In the hours before
Special weather statement, May 31, 2:22 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
222 AM CDT FRI MAY 31 2013
NEZ091-093-310745-
RICHARDSON NE-NEMAHA NE-
222 AM CDT FRI MAY 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR RICHARDSON AND SOUTHEASTERN
NEMAHA COUNTIES UNTIL 245 AM CDT...
AT 219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HUMBOLDT...OR 15 MILES NORTHWEST OF FALLS
CITY...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FALLS CITY...HUMBOLDT...SHUBERT...VERDON...STELLA...DAWSON...
NEMAHA...SALEM AND BARADA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN OMAHA.
&&
LAT...LON 4020 9601 4038 9565 4034 9562 4031 9566
4032 9561 4030 9557 4029 9555 4026 9555
4025 9549 4023 9547 4019 9548 4017 9545
4008 9543 4003 9591
TIME...MOT...LOC 0719Z 240DEG 49KT 4016 9587
DEEThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:12 PM CDT | Special Weather Statement | OAX | Lancaster | 33 min |
| May 30, 7:13 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster, Otoe | 32 min |
| May 30, 7:23 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 37 min |
| May 30, 7:32 PM CDT | Special Weather Statement | OAX | Washington | 43 min |
| May 30, 7:34 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 26 min |
| May 30, 7:50 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Sarpy, Saunders | 25 min |
| May 30, 7:58 PM CDT | Special Weather Statement | OAX | Wayne | 32 min |
| May 30, 8:03 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 27 min |
| May 30, 8:27 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 33 min |
| May 30, 8:43 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 32 min |
| May 31, 2:22 AM CDT | Special Weather Statement | OAX | Richardson | 23 min |
Nearby
Wind Advisories in Nebraska, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.